Health, Medications, Side Effects

Change in Medication

So my doctor took me off Seroquel recently. It was just making me too drowsy. We had even changed the dosage to where I was taking small amounts through the day and then a large dose before bed and it was still causing me to be too tired through the day. It could be the middle of the day and I would get that tired, crossed eyed shit going on while driving. Not cool man. So she changed me over to Risperidone. I was reading over the side effects and I am not impressed.

Common side effects include:

  • extrapyramidal effects (sudden, often jerky, involuntary motions of the head, neck, arms, body or eyes) – which I found out can become permanent, thanks doc!!!
  • dizziness
  • tiredness/drowsiness/fatigue – still taking at bedtime so not a biggie as long as it doesn’t roll over into the next day
  • fever
  • weight gain – not too worried about this because my Topamax helps control my appetite so they should cancel each other out hopefully
  • dry mouth – which one of my meds doesn’t give me dry mouth??
  • increased appetite – see weight gain
  • restlessness/anxiety – really people? You gave medication to someone who has a General Anxiety Disorder that causes anxiety?
  • Sleep problems/insomnia – ok, so does it make you tired or not? And have we discussed the fact that I have chronic insomnia before??
  • nausea/vomiting – well that should keep the weight gain down (humor people)
  • stomach pain
  • constipation
  • cough
  • sore throat
  • runny or stuffy nose – I actually have had a runny nose the last couple of days 😦
  • skin rash

Most of these I am not worried about, I don’t usually suffer from side effects but some of these I just really want to call her back and be like, REALLY?!